Paracetamol is one of the safe drug which can be used for fever in children and painful conditions. So lets understand nature of paracetamol and how it works.
What is paracetamol 650 tablet ?
Paracetamol 650 tablet is the tablet which contains 650 miligram of paracetamol. Most widely it is used in adults against fever, pain or any kind of swelling.
What is content of paracetamol 650 tablet ?
Paracetamol 650 tablet contains a non steroidal anti-inflammatory drug (NSAID) which is known as paracetamol and it is also known as acetaminophen. Paracetamol is most widely used as antipyretic drug since 1950.
What is the action of paracetamol 650 tablet ?
Paracetamol 650 tablet inhibits synthesis of prostaglandin by inhibition of cyclooxygenase 1 and cyclooxygenase 2 enzymes. Due to decrease in synthesis of prostaglandin it reduces inflammation.
When taken orally, it is commonly absorbed from small intestine. Paracetamol in the tablet is metabolised by liver by process of glucuronoidation and sulfation. The byproducts of metabolism are eliminated in urine.
Who can take paracetamol 650 tablet?
Paracetamol 650 tablet can be taken against fever in adults above 45 kg of weight. You can give paracetamol 650 tablet to 22 kg to 30 kg children, you can give half tablet of paracetamol 650.
|Above 8 year||Above 22 kg||Half Tablet of 650 mg|
|Above 16 year||Above 45 kg||Full tablet of 650 mg|
You can not break the tablet in more pieces. So, it is better either to take full tablet or half tablet only. Do not cut tablet in more pieces as the dose will not consumed in proper way by doing so.
Fever : Fever is defined as body temperature above 100.4 degree fahrenheit. Fever is measured with the help of thermometer orally or axillary.
How to take paracetamol 650 tablet ?
Paracetamol 650 tablet can be taken at interval of 6 hours or 8 hours for fever and pain. So you must keep keep checking time between two doses. So, you can take maximum 4 doses in 24 hours. Do not take more than 4 doses in 24 hour as it may be harmful for liver.
Tablet must be swallowed as whole along with water or milk. Do not crush or chew the tablet as the bioavailability of the drug reduces if you dont take the tablet according to recommended route.
Always store tablets at room temperature and it should be away from light and moisture. Keep medicines away from the children.
Always ask your doctor for doses of paracetamol if you need to take more than 3 doses as you may suffer from infection as well. If your fever is not decreasing after taking dose of paracetamol then you must consult your doctor.
Do not take any paracetamol containing drugs with paracetamol tablet as it will be harmful for liver. As some of cold and flu tablets also contains paracetamol. So you must check other drugs before consuming.
What are interactions of paracetamol against other drugs and diseases ?
Either paracetamol is one of the safe drug still if you are suffering from kidney disease, liver disease, heart disease, alcohol drinker, you must consult your doctor before consuming paracetamol tablet.
- Interaction against Food : Avoid consuming alcohol containing food, caffinated products, tea, coffee, chocolates.
- Interaction against Drugs : Avoid taking paracetamol tablet if you are consuming blood thinners like warfarin, aspirin, antinausea drugs like domperidone or metoclopramide.
- Interaction in Diseases : It is always better to consult your doctor if you are suffering from renal disease, liver disease, pancreatitis, peptic ulcer, ulcerative colitis.
- Pregnancy : Paracetamol used in recommended dose will not be harmful in pregnancy. It can be taken with lowest possible dose with low frequency.
- Breastfeeding : Paracetamol traces are present in breast milk if mother has taken paracetamol dose but it is not in significant amount so it is not harmful for the baby.
What are paracetamol 650 side effects ?
Paracetamol does not cause side effects if taken in proper dosing. If you take paracetamol in higher dose then you may suffer from paracetamol poisoning.
Paracetamol 650 side effects are as following :
- Allergic reaction : Very few times paracetamol causes allergic reactions like red rash and swelling over face, tongue and throat.
- Breathing difficulty : Difficulty in breathing is one of the serious side effect. If you suffer from such side effect after taking paracetamol then you must consult your doctor immediately.
- Liver and kidney Failure : When you take higher doses of paracetamol regularly then there are chances of liver and kidney failure.
- Stomach pain : Paracetamol to some extend cause stomach pain and indigestion in some patients but the frequency of such side effect is very much low as compared to other non steroidal anti-inflammatory drugs.
What are uses of paracetamol 650 tablet ?
Paracetamol 650 uses for medical conditions as following :
- Fever : Paracetamol is one of the safe drug which can be used against fever. You must take the tablet in proper dose according to the weight.
- Pain : Paracetamol is non steroidal antiinflammatory drug which helps to reduce pain related to injury.
- Swelling : Paracetamol reduces swelling around wound.
- Headache : Paracetamol has an analgesic action so it is one of the useful drug against headache as well.
- Migraine : Migraine patient may suffer from unilateral headache. so paracetamol is useful in migraine to reduce headache.
- Period pain : Some females may suffer from painful cramps during periods. Paracetamol reduces cramps and pain by inhibiting prostaglandin synthesis.
- Toothache : Toothache is one of the common problem. Paracetamol helps to reduce pain associated with teeth.
- Backache : Older ones suffer from back pain. Paracetamol helps to reduce backpain by its analgesic action.
- Post-operative pain : Paracetamol is one of the safe drug which can be used post operatively for relief against pain.
- In pregnancy : Paracetamol 650 is safe for fever in pregnancy, pain in pregnancy, breast pain in pregnancy, back pain in pregnancy, pelvic pain in pregnancy. If symptoms are not subsiding then you must contact your treating doctor.
- Dengue Fever : Paracetamol is safest drug which can be used in dengue fever as ibuprofen is not safe in dengue fever.
- Post immunization : After immunization, some patients may get fever or pain. so paracetamol reduces pain associated with immunization.
Frequently Asked Questions
Can I take paracetamol 650 tablet for chest pain relief ?
Chest pain may have serious issue associated with it. So you may take paracetamol tablet but you must consult your doctor immediately.
How much gap should be between two doses of paracetamol 650 ?
Gap of minimum 6 hours must in between two doses of paracetamol tablet. In emergency you can take second dose of paracetamol with gap of 4 hour.
Can we use paracetamol 650 for ear pain in kids ?
You can use paracetamol in proper dose for ear pain. Avoid to give paracetamol 650 to kids below 8 years of age. Give paracetamol 650 to kids above 20 kg weight.
Is the half part of paracetamol 650 mg equal to paracetamol 325mg?
It is a simple mathematical calculation. Paracetamol full tablet is 650 mg and when you will make it half, it will be 325 mg.
Is paracetamol 650 is higher dose for kids or adults?
Paracetamol 650 tablet can be used in adults above 40 kg weight and half tablet can be used in children above 20 kg weight.
How long paracetamol 650 tablet acts in the body ?
Paracetamol gets absorbed immediately from intestine and reaches peak level in 30 minutes. The action of paracetamol will remain for 3-4 hour.
Will paracetamol 500 work again if I take paracetamol 650 once?
The difference between two is only dose. There is nothing to do with action so the action of paracetamol will remain same.
What to do if i missed a dose of paracetamol 650 tablet ?
If you missed the dose then you must avoid to take it and you must take next regular dose on time and do not miss the dose prescribed by doctor.
What is to if i have taken expired medicine dose ?
It is not harmful for you if you take expired paracetamol but you should always confirm the expiry of medicine before consuming.
How long the action of paracetamol lasts ?
The action of paracetamol may last for 4-5 hours but it may vary from person to person.
Can I drive after taking paracetamol tablet ?
Paracetamol do not impact driving ability due to drowsiness. If you suffer from drowsiness then you must avoid driving.
Can I give paracetamol 650 tablet to child ?
It is better to avoid to give paracetamol 650 tablet to child as the dose of tablet is not suitable for children age group.
What is maximum dose of paracetamol 650 tablet in 24 hours ?
Maximum dose of 6 tablets in 24 hour can be taken. Do not take more dose as it causes liver toxicity.
How many days we can take paracetamol 650 tablet ?
You can take paracetamol for 3 days. Consult your doctor if you are required to take paracetamol for more than 3 days.
What happens when you take paracetamol without having fever?
Paracetamol is not harmful when you take it without having fever but avoid to take medicines without any indication
What happens if you accidentally take a double dose of paracetamol?
If you accidently takes two doses of paracetamol, then avoid to take next dose. It is better to keep in mind about doses of your medicine.
Does paracetamol is antibiotic ?
Paracetamol is not an antibiotic. It is non steroidal anti-inflammatory drug which acts as antipyretic means reduces fever and analgesic means reduces pain.
Is paracetamol a safe drug ?
Paracetamol is one of the safest drug against fever which has almost rare side effects.
What is paracetamol 650 price ?
The paracetamol 650 price ranges between ₹ 2 to ₹3 .